Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Eating and Exercise Plans > Weight Loss Plans > Nutritional Ketosis / High Fat, Low Carb
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 05-07-2014, 04:08 PM   #1
Junior LCF Member
 
Join Date: May 2014
Location: Palmerston North NZ
Posts: 3
Gallery: minanz
WOE: LCHF
LCHF side effects

Hi All

I've been doing LCHF for just over a week and have been feeling great until a day ago. I'm finding when I go to bed my heart races and feels like it's going to thump out of my chest. During the night I'm also finding when I'm on my back I instantly get really dizzy and nauseous. My change in diet has also affected my bowels. Is this normal? has anyone else felt this? is there something I can do to fix this?

Although my weight loss has slowed down I am loving that I don't feel hungry all the time, no tummy pains, don't feel tired or grumpy like it did before LCHF.

Thanks in advance
minanz is offline   Reply With Quote

Sponsored Links
Old 05-07-2014, 04:24 PM   #2
Senior LCF Member
 
Join Date: Mar 2014
Posts: 515
Gallery: abuvia
Stats: 170, 38" waist/120, 30"/115 or 30"
WOE: LCHF
Start Date: March 17, 2014
I have read that a low-carb diet can cause tummy troubles in the beginning as the flora in your bowels rebalances. It shouldn't last forever and is a sign that your body is adjusting to your new way of eating.

I'm not sure about your other symptoms, though...

Good luck to you; hope you're feeling better soon!
abuvia is offline   Reply With Quote
Old 05-07-2014, 04:52 PM   #3
Major LCF Poster!
 
Join Date: Mar 2013
Posts: 2,499
Gallery: Patience
Not dizziness, but some bowel issues, I attribute most to mct oil and CO.
But the body adjusts.
I eat small amounts of fullfat yogurt to fix such problems. And it does.
Patience is offline   Reply With Quote
Old 05-07-2014, 05:37 PM   #4
Senior LCF Member
 
Join Date: Mar 2014
Location: Australia
Posts: 357
Stats: SW:310 CW:266 GW:130
WOE: LCHF/Keto
The dizziness and heart racing may be the result of low electrolytes. On LCHF you really need to supplement potassium, magnesium and sodium. You can find magnesium supplements easily and NoSalt is a great source of potassium and a lot of people go heavy on the table salt with their meals and/or drink broth.

Do keep in mind that I'm not a doctor and if the electrolytes don't fix it within a day then you need to see your doctor. I'd suggest you go and get your electrolyte balance checked anyway as well as a general checkup.
backseatadventurer is offline   Reply With Quote
Old 05-07-2014, 06:24 PM   #5
Junior LCF Member
 
Join Date: Apr 2014
Posts: 15
Gallery: LadyLA1950
Low Potassium

I agree electrolytes. I was searching on the internet for symptoms of low potassium and the heart racing was the biggie. Got to take care of that right away. My dad almost died from low potassium from taking fluid pills.
LadyLA1950 is offline   Reply With Quote
Old 05-07-2014, 09:14 PM   #6
Senior LCF Member
 
Join Date: Jun 2013
Posts: 484
Gallery: lovetoknit
Quote:
Originally Posted by minanz View Post
Hi All

I've been doing LCHF for just over a week and have been feeling great until a day ago. I'm finding when I go to bed my heart races and feels like it's going to thump out of my chest. During the night I'm also finding when I'm on my back I instantly get really dizzy and nauseous. My change in diet has also affected my bowels. Is this normal? has anyone else felt this? is there something I can do to fix this?

Although my weight loss has slowed down I am loving that I don't feel hungry all the time, no tummy pains, don't feel tired or grumpy like it did before LCHF.

Thanks in advance
Try adding salt to a glass of water and then drink it down. That will take care of your symptoms. Make sure that you are drinking plenty of water. Also do not over eat and do not eat too close to bedtime.
Carolyn
lovetoknit is offline   Reply With Quote
Old 05-08-2014, 01:35 AM   #7
Senior LCF Member
 
kwerp's Avatar
 
Join Date: Jan 2014
Location: UK
Posts: 660
Gallery: kwerp
Stats: 146/133/120
WOE: JUDDD
This thread explains some of the need for salt. Might help with the heart palpitations.
NK and Salt - You must have it!
kwerp is offline   Reply With Quote
Old 05-08-2014, 06:48 AM   #8
Chatty Cathy
 
clackley's Avatar
 
Join Date: Mar 2000
Location: Ontario
Posts: 17,154
Gallery: clackley
Stats: 228.5/168/125
WOE: N.K.=vlc/hf/moderate protein & organic/pastured
Start Date: Restart Oct 18 2009
Good advice above. Just wanted to welcome you.... !
clackley is online now   Reply With Quote
Old 05-08-2014, 08:06 AM   #9
Major LCF Poster!
 
Join Date: Mar 2013
Posts: 2,499
Gallery: Patience
Be aware though, that the magnesium can aggravate the bowel issues.
I take only the chelated kind and only with meals, and not every day.
I find sodium and potassium most important for me, with magnesium not as important.
Patience is offline   Reply With Quote
Old 05-08-2014, 10:40 AM   #10
Chatty Cathy
 
clackley's Avatar
 
Join Date: Mar 2000
Location: Ontario
Posts: 17,154
Gallery: clackley
Stats: 228.5/168/125
WOE: N.K.=vlc/hf/moderate protein & organic/pastured
Start Date: Restart Oct 18 2009
Good points!!

I take a good probiotic for gut health and that seems to make things work very well.
clackley is online now   Reply With Quote
Old 05-08-2014, 11:33 AM   #11
Major LCF Poster!
 
Join Date: Mar 2013
Posts: 2,499
Gallery: Patience
Yogurt serves as my probiotic.
What do you take Cathy?
Patience is offline   Reply With Quote
Old 05-08-2014, 12:55 PM   #12
Major LCF Poster!
 
grneyedldy's Avatar
 
Join Date: Oct 2013
Posts: 1,249
Gallery: grneyedldy
Stats: 180/134/120
WOE: NK
Start Date: 9/2/2013
I take liquid ionic magnesium and also use magnesium oil. I do not have any bowel issues. One of the main reason the mag pills cause problems is because of poor absorption.....they go right through you, if you know what I mean.

Something has recently increased my energy level and I think it's the magnesium (could also be getting all my supplement in balance).

For the OP, how are you feeling? Did you call your doctor? I hope you are better, please let us know.
grneyedldy is online now   Reply With Quote
Old 05-08-2014, 01:06 PM   #13
Senior LCF Member
 
Join Date: Jun 2013
Posts: 484
Gallery: lovetoknit
Quote:
Originally Posted by minanz View Post
Hi All

I've been doing LCHF for just over a week and have been feeling great until a day ago. I'm finding when I go to bed my heart races and feels like it's going to thump out of my chest. During the night I'm also finding when I'm on my back I instantly get really dizzy and nauseous. My change in diet has also affected my bowels. Is this normal? has anyone else felt this? is there something I can do to fix this?

Although my weight loss has slowed down I am loving that I don't feel hungry all the time, no tummy pains, don't feel tired or grumpy like it did before LCHF.

Thanks in advance
All of this is normal until your body gets used to eating this way. It can take a while. Also salty broth will help. If you read the book on Atkins, he talks about all of this.
Carolyn
lovetoknit is offline   Reply With Quote
Old 05-09-2014, 06:18 AM   #14
Chatty Cathy
 
clackley's Avatar
 
Join Date: Mar 2000
Location: Ontario
Posts: 17,154
Gallery: clackley
Stats: 228.5/168/125
WOE: N.K.=vlc/hf/moderate protein & organic/pastured
Start Date: Restart Oct 18 2009
Quote:
Originally Posted by Patience View Post
Yogurt serves as my probiotic.
What do you take Cathy?
It is one made by Jamieson which claims to contain 10 billion active cells.

Another great food for gut health is non pasteurized fermented foods such as sauerkraut, kimchi, yogurt. I like sauerkraut best because it is lowest in carbs.
clackley is online now   Reply With Quote
Old 05-09-2014, 12:56 PM   #15
Major LCF Poster!
 
slimlizzie's Avatar
 
Join Date: Nov 2006
Location: On a hill in Wisconsin
Posts: 1,773
Gallery: slimlizzie
Stats: 186/180/148 fully clothed
WOE: LC
Start Date: 1999
Pounding heart is not normal... Please have your potassium checked.
I have been to the ER and in the hospital for 2 days because of low potassium.
slimlizzie is offline   Reply With Quote
Old 05-12-2014, 08:23 PM   #16
Senior LCF Member
 
betterthanever's Avatar
 
Join Date: Feb 2012
Location: Wisconsin
Posts: 319
Gallery: betterthanever
Stats: 265/188/165
WOE: Atkins
Start Date: Feb 2014
Sodium! Thank you SO much for this info on sodium!! I read that we NEED to add sodium to our diets when we are low carb. When we first do low carb, we experience water loss (our big weight loss to start) because our kidneys switch from retaining salt to excreting it. Our body can make sodium from the potassium we have or take, but eventually it is not enough. Low sodium compromises your circulation, can cause lightheadedness, fatigue, muscle cramps, constipation, headaches...! According to The Art and Science of Low Carb Living, we should get around 5 grams of sodium. THose who eat processed foods get it easily. I added up my normal intake, and it was only about 1 gram. They suggest drinking a couple cups of bouillon or broth a day. Thought I would pass this along! I've been having those heart palpitations, too, and I think this is the reason! Apparently it's worse for those with low blood pressure, which I have. Hope this helps someone else!
betterthanever is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 06:56 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.